Life in LADA land

Living Philippians 1:6 with type 1.5 diabetes

Worst. High. Ever.

on May 7, 2013

OK, so it has been a wickedly bad week.  Last Wednesday I had my worst low ever. Starting just a couple of days after that, my blood sugar would go inexplicably high and stick there stubbornly.  Eventually I could nudge it down, but for the past 4 days, I haven’t been able to get below 150, except after a 45 minute swim/hydrotreadmill session in the pool.   The past 36 hours have been hellish.  Got up to 400, which I have never actually seen on my meter before.  I now know why the graph on the screen of the Dexcom goes that high.  Pretty much all the lines on my G4 have been yellow (the lines are red in the low range, white  in the normal range and yellow for everything over 200) for 3-4 days, despite repeated boluses and increased basals.  And some of those boluses were certainly rage boluses, especially the ones in the middle of the night. Last night I couldn’t really sleep much, because when my blood sugar is that high (over 300 pretty much all night) my body just won’t settle down.

So this morning I sent out an SOS to my CDE and she responded like the true heroine that she is. She talked me through my morning and got me into the office to make sure I came down to some kind of stable level or was at least heading in the right direction. Oh, and also to give me all the stuff I should have had at home to deal with such situations – syringes, non-expired insulin pens, stuff like that.  Things went well……until I ate.  I had started giving my insulin via shots instead of relying on my pump from about 5 am on, and by noon or so I was down to 150. Oh joy!  But, with lunch things just went back up and kept on going up.  So, more shots.  I had forgotten how much I hate shots.  And I am really irritated with the regularly repeating buzzing in my pocket from my Dexcom that reminds me that I’m over 200. I KNOW I’M OVER 200! WHY DO YOU THINK I’M SO CRANKY AND KEEP SHOOTING IN INSULIN?  OK, I feel better now.

So here I sit at 7:30 in the evening. Talked with the very helpful and kind Animas rep this afternoon and a new pump is on the way.  I should have it tomorrow.  In the meantime, I live with shots.   I got my hopes up when I saw a straight down arrow on the Dex and was getting back down to near 200 – maybe I was headed to a happy place!  But now it’s headed up again.  I’m really tired of feeling this way.

And, “this way” means a head that feels like it’s in a vice grip, nausea, and the inability to really make any sense of the world.  In case you wondered.

I would like my life back please.  I just want to feel normal again.

Advertisements

One response to “Worst. High. Ever.

  1. Colleen says:

    Well that sucks. Hope the new pump solves the issue and you start feeling better!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: